# SDR CA140107001

- Difficulty date: January 7, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Pwa PW118
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 3049152
- Condition: Cracked
- Location: Lp Turbine
- Part time: 8,574 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE HOT SECTION INSPECTION OF THE ENGINE A SINGLE BLADE WAS FOUND WITH A CRACK IN THE RIVET SLOT AREA OF THE FIR TREE. THE BLADES HAD ACCUMULATED 9268.5 HRS. TSN.  THE BLADES WERE INSTALLED IN THIS ENGINE AT 3038.5 HOURS TSN IN 2004 AND HAVE ACCUMULATED 5336 CYCLES SINCE THEN.  THE PREVIOUS CYCLE COUNT IS UNKNOWN.  THE BLADE CRACK IN THE RIVET AREA IS A RESULT OF WEAR ON THE FIR TREE.  AS THE FIR-TREE WEARS, THE AXIAL FORCE OF THE BLADE CAUSES A BENDING LOAD TO BE TRANSFERRED TO THE RIVET SLOT WALL. AT SOME POINT THE LOAD WAS ENOUGH TO CAUSE THE CRACK.   IT HAS BEEN REPORTED BY THE OEM THAT THIS CONDITION HAS BEEN OBSERVED IN THE PAST AND WHEEL RIVETING PRACTICES WERE REVISED AT THAT TIME.  THERE IS NO ADDITIONAL INFORMATION AT THIS TIME.
